Alert archive / Kansas / High Wind Warnings in 2022
High Wind Warning 6, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind warning at Apr 11, 2022, 3:47 PM CDT for 27 counties in Kansas. It took effect at Apr 12, 2022, 12:00 PM CDT. It was in force for 8 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 11, 2022, 3:47 PM CDT (20:47 UTC)
- In effect from
- Apr 12, 2022, 12:00 PM CDT
- Expired
- Apr 12, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 12:22 PM CDT | NON-TSTM WND GST 54 | 3 Ene Dodge City, KS | ASOS STATION KDDC DODGE CITY REGIONAL AIRPORT. |
| Apr 12, 12:35 PM CDT | NON-TSTM WND GST 55 | 1 Ese Scott State Lake, KS | MESONET STATION K5SCT 1 ESE SCOTT STATE LAKE. |
| Apr 12, 1:00 PM CDT | NON-TSTM WND GST 62 | 1 Ene Garden City, KS | MESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY. |
| Apr 12, 1:26 PM CDT | NON-TSTM WND GST 60 | 3 Nw Pierceville, KS | ASOS STATION KGCK GARDEN CITY. |
| Apr 12, 2:00 PM CDT | NON-TSTM WND GST 68 | 1 Ene Garden City, KS | MESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY. |
| Apr 12, 2:18 PM CDT | NON-TSTM WND GST 58 | 3 Ene Dodge City, KS | ASOS STATION KDDC DODGE CITY REGIONAL AIRPORT. |
| Apr 12, 2:42 PM CDT | NON-TSTM WND GST 60 | 3 Nw Pierceville, KS | ASOS STATION KGCK GARDEN CITY. |
| Apr 12, 2:55 PM CDT | NON-TSTM WND GST 62 | 1 Ene Garden City, KS | MESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY. |
| Apr 12, 3:10 PM CDT | NON-TSTM WND GST 62 | 1 Ene Garden City, KS | MESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY. |
| Apr 12, 3:15 PM CDT | NON-TSTM WND GST 58 | 3 W Bloom, KS | MESONET STATION DW9907 BLOOM. |
| Apr 12, 3:17 PM CDT | NON-TSTM WND GST 62 | 3 Ene Dodge City, KS | ASOS STATION KDDC DODGE CITY REGIONAL AIRPORT. |
| Apr 12, 3:55 PM CDT | NON-TSTM WND GST 58 | 8 Wnw Wilburton, KS | MESONET STATION K5EHT K-27 @ CIMARRON R. ELKHART. |
| Apr 12, 4:10 PM CDT | NON-TSTM WND GST 61 | 1 Ene Garden City, KS | MESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY. |
| Apr 12, 5:15 PM CDT | NON-TSTM WND GST 59 | 1 Ene Garden City, KS | MESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2493 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -163 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
921 WWUS73 KDDC 112047 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 347 PM CDT Mon Apr 11 2022 KSZ030-031-043>046-064>066-077>079-087-121100- /O.UPG.KDDC.HW.A.0004.220412T1700Z-220413T0100Z/ /O.NEW.KDDC.HW.W.0006.220412T1700Z-220413T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Gray- Ford-Edwards-Meade- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Meade, Plains City, and Fowler 347 PM CDT Mon Apr 11 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY... * WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph expected. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From noon to 8 PM CDT Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will reduce visibility to 1 to 4 miles at times, especially over open areas during the height of the high wind event. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. People should avoid being outside around large trees and branches. If possible, remain in the lower levels of your home during the high wind event, and avoid windows. Use caution if you must drive. && $$ KSZ061>063-074>076-084>086-121100- /O.UPG.KDDC.HW.A.0004.220412T1700Z-220413T0100Z/ /O.NEW.KDDC.HW.W.0006.220412T1700Z-220413T0100Z/ Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, Satanta, Elkhart, Hugoton, and Liberal 347 PM CDT Mon Apr 11 2022 /247 PM MDT Mon Apr 11 2022/ ...HIGH WIND WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Hamilton, Kearny, Finney, Stanton, Grant, Haskell, Morton, Stevens and Seward Counties. * WHEN...From noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Widespread significant blowing dust can be expected given the continued extreme to exceptional drought conditions. Widespread visibility of one half to one mile can be expected. Local visibility well below one quarter of a mile will be possible, leading to dangerous travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. People should avoid being outside around large trees and branches. If possible, remain in the lower levels of your home during the high wind event, and avoid windows. Use extreme caution if you must drive, especially in areas of significant blowing dust. && $$ KSZ080-081-088>090-121100- /O.CON.KDDC.HW.A.0004.220412T1700Z-220413T0100Z/ Kiowa-Pratt-Clark-Comanche-Barber- Including the cities of Greensburg, Haviland, Pratt, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 347 PM CDT Mon Apr 11 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...Clark, Comanche, Kiowa, Pratt and Barber Counties. * WHEN...From Tuesday afternoon through Tuesday evening. * IMPACTS...Light tree and property damage is possible along with localized, short-lived power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
2 follow-up statements
731 WWUS73 KDDC 120642 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 142 AM CDT Tue Apr 12 2022 KSZ080-081-088>090-130100- /O.UPG.KDDC.HW.A.0004.220412T1700Z-220413T0100Z/ /O.EXA.KDDC.HW.W.0006.220412T1700Z-220413T0100Z/ Kiowa-Pratt-Clark-Comanche-Barber- Including the cities of Greensburg, Haviland, Pratt, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 142 AM CDT Tue Apr 12 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Kiowa, Pratt, Clark, Comanche and Barber Counties. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Light tree and property damage is possible along with localized, short-lived power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ030-031-043>046-064>066-077>079-087-130100- /O.CON.KDDC.HW.W.0006.220412T1700Z-220413T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Gray- Ford-Edwards-Meade- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Meade, Plains City, and Fowler 142 AM CDT Tue Apr 12 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph expected. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From noon to 8 PM CDT Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines, and minor structural damage is possible. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will reduce visibility to 1 to 4 miles at times, especially over open areas during the height of the high wind event. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ061>063-074>076-084>086-130100- /O.CON.KDDC.HW.W.0006.220412T1700Z-220413T0100Z/ Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, Satanta, Elkhart, Hugoton, and Liberal 142 AM CDT Tue Apr 12 2022 /1242 AM MDT Tue Apr 12 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Hamilton, Kearny, Finney, Stanton, Grant, Haskell, Morton, Stevens and Seward Counties. * WHEN...From noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines, and minor structural damage is possible. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Widespread significant blowing dust can be expected given the continued extreme to exceptional drought conditions. Widespread visibility of one half to one mile can be expected. Localized rapid changes in visibility are expected, resulting in dangerous travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ Turner
639 WWUS73 KDDC 130057 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 757 PM CDT Tue Apr 12 2022 KSZ030-031-043>046-064>066-077>081-087>090-130200- /O.EXP.KDDC.HW.W.0006.000000T0000Z-220413T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Gray- Ford-Edwards-Kiowa-Pratt-Meade-Clark-Comanche-Barber- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 757 PM CDT Tue Apr 12 2022 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... Strong winds were slowly decreasing early this evening. As a result the high wind warning will be allowed to expire at 8pm CDT. From 8pm til midnight a gusty northwest wind will range from 25 to 40 mph. $$ KSZ061>063-074>076-084>086-130200- /O.EXP.KDDC.HW.W.0006.000000T0000Z-220413T0100Z/ Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, Satanta, Elkhart, Hugoton, and Liberal 757 PM CDT Tue Apr 12 2022 /657 PM MDT Tue Apr 12 2022/ ...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING... Strong winds were slowly decreasing early this evening. As a result the high wind warning will be allowed to expire at 8pm CDT. From 8pm til midnight a gusty northwest wind will range from 25 to 40 mph. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind warning went out at Apr 11, 3:40 PM CDT, 7 minutes earlier.
Area forecast discussion, Apr 11, 3:40 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 340 PM CDT Mon Apr 11 2022 ...Updated Short Term, Long Term, Fire Weather Sections... .SHORT TERM...(This evening through Tuesday) Issued at 339 PM CDT Mon Apr 11 2022 A significant wind and blowing dust event is expected to unfold tomorrow, likely leading to significant impacts across portions of southwest Kansas. This afternoon's upper level analysis and water vapor satellite loop showed our approaching major storm system centered across Oregon. The mid level jet streak tied to this storm was pushing inland across northern California with the left exit region moving out across southern Idaho and northern Nevada. As this storm continues to push east overnight, the leeside trough will further deepen from eastern Wyoming south down the Front Range of the Colorado Rockies. The resulting MSLP gradient will strengthen farther east with southeast winds increasing to 20 to 30 mph over a larger area this evening, remaining this strength much of the night. The well-mixed boundary layer will help keep temperatures from dropping much below the lower 50s for lows early Tuesday morning. Tuesday will be a pretty rough day. Once we get a couple hours after sunrise, the winds will pick up in speed and become particularly gusty. As the mixed layer deepens through the late morning and midday, the winds just above the mixed layer will increase to 55 to 65 knots. The GFS Bufr soundings are even more suggestive of surface gusts 55 knots or higher over a fair portion of southwest Kansas. The GFS model mixes deeper -- all the way 600mb by 21Z Tuesday with a wind speed of 53 knots at that time at that level. In past high wind events, the GFS kinematics have been pretty good with its higher end wind speeds. We really see no reason to go against the GFS in this case, either. Confidence is now high enough to upgrade the High Wind Watch to a High Wind Warning for much of the watch area. We will hold off on upgrading the watch to a warning for the south central Kansas counties as the best momentum transfer signals will likely remain just north and west of south central Kansas with the core of the highest winds extending more north across central Kansas vs. south central Kansas. This was coordinated well with neighboring WFOs ICT and GLD. To add, blowing dust will likely become a significant concern over the areas currently in Extreme (D3) or Exceptional (D4) drought, which would include all or portions of Morton, Stevens, Seward, Meade, Stanton, Grant, Hamilton, Kearny, and Finney Counties. We could very well see a few hours of widespread visibility one-half mile or less in significant blowing dust in these areas. A wind shift to the northwest will occur early-mid evening from northwest to southeast as the intense low pressure area finally pushes east across Nebraska and Kansas. .LONG TERM...(Tuesday night through Monday) Issued at 339 PM CDT Mon Apr 11 2022 One more windy day is forecast Wednesday before a much needed break from the relentless wind. Northwest winds on Wednesday will not be as intense as tomorrow's southwest high wind event, but it will still be enough to aggravate any outdoor activities. A warming trend will resume Thursday into Friday, but this will be brief as the next cold front moves in Saturday. The weekend cold front will also be another dry one as the bulk of the moisture will be well off to the southeast across eastern/southern Oklahoma. After a day of highs in the mid to perhaps upper 70s on Friday, Saturday's highs will drop back some 8 to 12 degrees (if not more). It appears we are headed for a rather cool pattern late weekend into next week which may yield freezing temperatures for lows. This is something we will be watching closely at as we get closer to this time frame. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1223 PM CDT Mon Apr 11 2022 Strong winds will be the theme this TAF period as an intense low pressure system approaches the western Great Plains. Winds will continue to increase out of the south this afternoon and remain strong overnight. A very intense low level jet will develop with 55 to 60 knots only a couple thousand feet off the surface, supporting LLWS inclusion in the TAF overnight for all four terminals GCK, DDC, LBL, and HYS. The surface wind will become southwesterly toward the end of this TAF period Tuesday morning and increase markedly late morning. High winds will prevail at the end of this TAF period and through Tuesday afternoon. Blowing dust will likely reduce visibility to the MVFR flight category at GCK and/or LBL terminals during the peak of the high wind event Tuesday afternoon. Otherwise, the absence of low cloud will result in prevailing VFR flight category. && .FIRE WEATHER... Issued at 224 AM CDT Mon Apr 11 2022 Extremely critical fire weather conditions will develop Tuesday. Critical fire weather threshold of 15 percent or less RH and wind gusts frequently 25+ mph will likely be reaches as early as 10 AM CDT across far southwest Kansas. The critical conditions will expand quickly northeast by midday and continue all through the remainder of the afternoon and early evening until we see the wind shift from the northwest, which will not occur until around sunset for most areas. The wind shift to the northwest in the evening has been a common theme for past extreme fire weather days over the past several years, which really complicates any fire fighting efforts as southern perimeter flank fires can become new head fires, quickly taking off to the southeast. During the height of the extremely critical conditions, expect relative humidity to fall to 8 to 11 percent at the same time we see frequent wind gusts from the southwest or west-southwest in the 55 to 60 mph range. Rate of fire spread could be quite incredible during the mid to late afternoon hours in areas where remnant dead/cured fuels encompass much of the landscape with spot fire development likely. && .PRELIMINARY POINT TEMPS/POPS... DDC 49 89 34 56 / 0 0 10 10 GCK 48 86 30 53 / 0 0 10 10 EHA 51 82 31 55 / 0 0 10 10 LBL 49 87 33 56 / 0 0 10 10 HYS 45 89 33 54 / 0 0 20 10 P28 49 92 43 60 / 10 0 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... High Wind Warning from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Tuesday for KSZ030-031-043>046-061>066-074>079-084>087. Red Flag Warning from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Tuesday for KSZ030-031-043>046-061>066-074>081-084>090. High Wind Watch from Tuesday afternoon through Tuesday evening for KSZ080-081-088>090. Red Flag Warning until 8 PM CDT this evening for KSZ074-084. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Umscheid FIRE WEATHER...Umscheid
Hazardous weather outlook, Apr 11, 3:45 AM CDT, 12 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 345 AM CDT Mon Apr 11 2022 KSZ030-031-043>046-061>066-074>081-084>090-120845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 345 AM CDT Mon Apr 11 2022 /245 AM MDT Mon Apr 11 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Tonight. Day 1 Discussion ---------------- Near critical to critical fire weather conditions are expected to develop Monday afternoon across our far southwest zones. Temperatures warming into the low to mid 70s coincident with dewpoints in the upper teens to low 20s will yield minimum relative humidity in the 10-15% range. This will combine with sustained south winds in the 20-25 mph range with gusts of 30-35 mph to promote at least near critical fire weather danger. Therefore, a Red Flag Warning has been issued for Stanton and Morton counties from 18Z Monday through 01Z Tuesday. Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Fire weather: Significant risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- A much higher end fire weather event is expected Tuesday afternoon across all of southwest KS. Southwest winds behind a dryline will be sustained in the 35-45 mph range with gusts up to 65 mph, and these downsloping winds will result in temperatures soaring into the upper 80s and low 90s amidst dewpoints mainly in the 20s and 30s, fostering minimum relative humidity in the 5-15% range. These factors will engender extreme fire behavior for any wildfires that start, and a Red Flag Warning has been issued for all 27 counties of our CWA from 17Z Tuesday through 02Z Wednesday. A widespread freeze is also expected Thursday morning as clear skies and light winds optimize radiational cooling and allow temperatures to plummet to well below freezing. Thursday morning lows will range from the upper teens in the far northwest zones to the low 30s in the far southeast zones. Days 2-7 Hazards ---------------- * Tuesday - Fire weather: Elevated risk * Wednesday - Fire weather: Elevated risk * Thursday - Fire weather: Elevated risk * Friday - Excessive cold: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Saturday - Excessive cold: Elevated risk - Non thunderstorm wind: Limited risk * Sunday - Excessive cold: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc Springer
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:51 AM CDT | Red Flag Warning | DDC | Morton, Stanton | 16 hr |
| Apr 11, 3:51 AM CDT | Red Flag Warning | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 41 hr |
Nearby
High Wind Warnings in Kansas, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.